MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 2.0MM DRILL LONG W/AO QC; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. 2.0MM DRILL LONG W/AO QC; NAIL, FIXATION, BONE
Catalog Number 71174911
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the drill broke off.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
2.0MM DRILL LONG W/AO QC
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7715481
Report Number1020279-2018-01386
Device Sequence Number1269726
Product Code JDS
UDI-Device Identifier00885556386842
UDI-Public00885556386842
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71174911
Device Lot Number15KNX0002A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2018
Supplement Date Received by Manufacturer06/30/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;